• Title of article

    On Infinite Goldie Dimension

  • Author/Authors

    Catarina Santa-Clara، نويسنده , , Fernando C. Silva، نويسنده ,

  • Issue Information
    روزنامه با شماره پیاپی سال 1998
  • Pages
    9
  • From page
    617
  • To page
    625
  • Abstract
    Two elementsxandyof a partially ordered setPare said to bedisjointif there is noz Psuch thatz ≤ xandz ≤ y. Denote by δ(P) the supremum of the cardinals κ such thatPcontains a subset of pairwise disjoint elements with cardinal number κ. P. Erdös and A. Tarski (Ann. of Math.44, 1943, 315–329) proved that, unless δ(P) is weakly inaccessible,Pcontains a subset of pairwise disjoint elements with cardinal number δ(P). J. Dauns and L. Fuchs (J. Algebra115, 1988, 297–302) defined theGoldie dimensionof a moduleM, denoted by Gd M, as the supremum of all cardinals κ such thatMcontains the direct sum of κ nonzero submodules. They proved that, unless Gd Mis weakly inaccessible,Mcontains a direct sum of Gd Msubmodules. In this paper, a unified proof of these two results is given. It is also shown that similar results hold in the context of modular lattices and abelian categories.
  • Journal title
    Journal of Algebra
  • Serial Year
    1998
  • Journal title
    Journal of Algebra
  • Record number

    694229